A new Lanczos-type algorithm for systems of linear equations

Authors

  • Muhammad Farooq Department of Mathematics, University of Peshawar, Khyber Pakhtunkhwa, 25120, Pakistan.
  • Abdellah Salhi Department of Mathematical Sciences, University of Essex, Wivenhoe Park, Colchester, CO4 3SQ, UK.

Keywords:

Lanczos algorithm, Arnoldi algorithm, Systems of Linear Equations, Formal Orthogonal Polynomials

Abstract

Lanczos-type algorithms are efficient and easy to implement. Unfortunately they breakdown frequently and well before convergence has been achieved. These algorithms are typically based on recurrence relations which involve formal orthogonal polynomials of low degree. In this paper, we consider a recurrence relation that has not been studied before and which involves a relatively higher degree polynomial. Interestingly, it leads to an algorithm that shows superior stability when compared to existing Lanczos-type algorithms. This new algorithm is derived and described. It is then compared to the best known algorithms of this type, namely A5/B10A5/B10, A8/B10A8/B10, as well as Arnoldi’s algorithm, on a set of standard test problems. Numerical results are included.

Downloads

Download data is not yet available.

Downloads

Published

2014-12-31

How to Cite

A new Lanczos-type algorithm for systems of linear equations. (2014). Journal of Prime Research in Mathematics, 10(1), 104 – 119. https://jprm.sms.edu.pk/index.php/jprm/article/view/105